MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HERO VENOUS OUTFLOW COMPONENT; HERO GRAFT

MERIT MEDICAL SYSTEMS INC. HERO VENOUS OUTFLOW COMPONENT; HERO GRAFT
Model Number 00884450310151
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a thrombectomy procedure using a balloon to clear the excessive thrombus from the venous output component [voc], the distal ring on the voc device detached and migrated to the patient's lung.A new voc was placed for continued treatment.The patient tolerated the procedure well and remained asymptomatic.No additional procedures have been scheduled.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.The root cause is attributed to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Corrective action for this issue has been implemented via re-design of the product.

Brand Name
HERO VENOUS OUTFLOW COMPONENT
Common Device Name
HERO GRAFT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan,, ut
MDR Report Key9857530
Report Number1721504-2020-00014
Device Sequence Number3307311
Product Code DSY
UDI-Device Identifier00884450310151
UDI-Public00884450310151
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K124039
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450310151
Device Catalogue NumberHERO1001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCI BALLOON